Using progesterone for three weeks is helping but I still have no energy. Zule from Colorado.

by Zuli
(Colorado)

I started perimenopause at the age of 36 I am now 41. About two months ago my symptoms got worse; depression, insomnia, very sentimental, etc.( and on top of that I am unemployed) Thank god I heard about progesterone and found your website, I thought I was going to die..... I am now sleeping!! and I am not crying all the time. I would like to know if there is something I can do to increase my energy, I am always tired and how to get rid of the bad headaches I get during my period. I am using about 100 mg natural progesterone per day, I also take vitamin D ( I was low early this year but am ok now) I don't take any other prescriptions.
Way, I would like to thank you for your support, your have no idea how much this website helped me!

Comments for Using progesterone for three weeks is helping but I still have no energy. Zule from Colorado.

Click here to add your own comments

Dec 06, 2011
Using progesterone for three weeks is helping but I still have no energy
by: Wray

Hi Zuli Bless you for the kind words! It's so strange this crying business, I had that too. You can't stop it, you can try and reason with yourself as you're crying that there's no point to it, but that doesn't work. And yes, progesterone does stop it, remarkably fast too. Thank heavens, as it was exhausting! You are using 100mg/day, the minimum I believe we should use. Please try increasing it, particularly the few days before your period to stop the headaches, it's very helpful, see here, here, here, here, here and here. The headaches occur because progesterone levels are dropping faster than oestrogen. This is an inflammatory hormone, it also causes water retention, both of which can cause them. You say you're in Peri-menopause, please look through this page for more info. You've only been using progesterone for 2 months, and I don't think enough. This could be the reason your energy is still low, as I found progesterone amazing for this. I had chronic fatigue, and yet it went once I'd started using it. You could have Insulin Resistance too. This is in part caused by excess oestrogen, which you have, and low vitamin D, which you had. Although I suspect your level is still low! Blood levels should be 70-100ng/ml or 175-250nmol/L and not the 30ng/ml or 75nmol/L most labs and doctors regard as adequate. And the minimum daily dose should be 5000iu's per day, although the latest research indicates it should be 10,000iu's per day, see here. Please check your results. For more info on levels, testing etc see the Vitamin D Council and GrassrootsHealth websites. Vitamin D is needed by every cell to function normally, a lack also causes headaches, see here, here and here. Take care Wray


Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Menopause.


Search over 7,500 pages on this site...